zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Numerical methods for nonlinear partial differential equations of fractional order. (English) Zbl 1133.65116
Summary: We implement relatively new analytical techniques, the variational iteration method and the Adomian decomposition method, for solving nonlinear partial differential equations of fractional order. The fractional derivatives are described in the Caputo sense. The two methods in applied mathematics can be used as alternative methods for obtaining analytic and approximate solutions for different types of fractional differential equations. In these schemes, the solution takes the form of a convergent series with easily computable components. Numerical results show that the two approaches are easy to implement and accurate when applied to partial differential equations of fractional order.

65R20Integral equations (numerical methods)
45K05Integro-partial differential equations
65M70Spectral, collocation and related methods (IVP of PDE)
35K55Nonlinear parabolic equations
26A33Fractional derivatives and integrals (real functions)
Full Text: DOI
[1] Oldham, K. B.; Spanier, J.: The fractional calculus. (1974) · Zbl 0292.26011
[2] Caputo, M.: Linear models of dissipation whose Q is almost frequency independent. Part II. J. roy. Astr. soc. 13, 529-539 (1967)
[3] Schneider, W.; Wyss, W.: Fractional diffusion equation and wave equations. J. math. Phys. 30, 134-144 (1989) · Zbl 0692.45004
[4] Miller, K. S.; Ross, B.: An introduction to the fractional calculus and fractional differential equations. (1993) · Zbl 0789.26002
[5] Beyer, H.; Kempfle, S.: Defintion of physically consistent damping laws with fractional derivatives. Z. angew math. Mech. 75, 623-635 (1995) · Zbl 0865.70014
[6] Mainardi, F.: Fractional relaxation-oscilation and fractional diffusion-wave phenomena. Chaos, solitons fractals 7, 1461-1477 (1996) · Zbl 1080.26505
[7] Y. Luchko, R. Gorenflo, The initial value problem for some fractional differential equations with the Caputo derivative, Preprint series A08-98, Fachbreich Mathematik und Informatik, Freic Universitat Berlin, (1998).
[8] Podlubny, I.: Fractional differential equations. (1999) · Zbl 0924.34008
[9] Huang, F.; Liu, F.: The time-fractional diffusion equation and fractional advection -- dispersion equation. Anziam j. 46, 1-14 (2005)
[10] Huang, F.; Liu, F.: The fundamental solution of the spcae-time fractional advection -- dispersion equation. J. appl. Math. comput. 18, No. 2, 339-350 (2005) · Zbl 1086.35003
[11] Momani, S.: Non-perturbative analytical solutions of the space- and time-fractional Burgers equations. Chaos, solitons fractals 28, No. 4, 930-937 (2006) · Zbl 1099.35118
[12] Odibat, Z.; Momani, S.: Application of variational iteration method to nonlinear differential equations of fractional order. Int. J. Nonlinear sci. Numer. simul. 1, No. 7, 15-27 (2006) · Zbl 05675858
[13] Momani, S.; Odibat, Z.: Analytical solution of a time-fractional Navier -- Stokes equation by Adomian decomposition method. Appl. math. Comput. 177, No. 2, 488-494 (2006) · Zbl 1096.65131
[14] Momani, S.; Odibat, Z.: Numerical comparison of methods for solving linear differential equations of fractional order. Chaos, solitons fractals 31, No. 5, 1248-1255 (2007) · Zbl 1137.65450
[15] Odibat, Z.; Momani, S.: Approximate solutions for boundary value problems of time-fractional wave equation. Appl. math. Comput. 181, No. 1, 767-774 (2006) · Zbl 1148.65100
[16] Marinca, V.: An approximate solution for one-dimensional weakly nonlinear oscillations. Int. J. Nonlinear sci. Numer. simul. 3, No. 2, 107-110 (2002) · Zbl 1079.34028
[17] Hao, T. H.: Search for variational principles in electrodynamics by Lagrange method. Int. J. Nonlinear sci. Numer. simul. 6, No. 2, 209-210 (2005)
[18] Momani, S.: An explicit and numerical solutions of the fractional KdV equation. Math. comput. Simul. 70, No. 2, 110-1118 (2005) · Zbl 1119.65394
[19] Momani, S.; Abuasad, S.: Application of he’s variational iteration method to Helmholtz equation. Chaos, solitons fractals 27, No. 5, 1119-1123 (2006) · Zbl 1086.65113
[20] He, J. H.: Variational iteration method for delay differential equations. Commun. nonlinear sci. Numer. simul. 2, No. 4, 235-236 (1997) · Zbl 0924.34063
[21] He, J. H.: Semi-inverse method of establishing generalized principles for fluid mechanics with emphasis on turbomachinery aerodynamics. Int. J. Turbo jet-engines 14, No. 1, 23-28 (1997)
[22] He, J. H.: Approximate solution of non linear differential equations with convolution product nonlinearities. Comput. meth. Appl. mech. Eng. 167, 69-73 (1998) · Zbl 0932.65143
[23] He, J. H.: Approximate analytical solution for seepage flow with fractional derivatives in porous media. Comput. meth. Appl. mech. Eng. 167, 57-68 (1998) · Zbl 0942.76077
[24] He, J. H.: Variational iteration method -- a kind of non-linear analytical technique: some examples. Int. J. Nonlinear mech. 34, 699-708 (1999) · Zbl 05137891
[25] He, J. H.: Variational iteration method for autonomous ordinary differential systems. Appl. math. Comput. 114, 115-123 (2000) · Zbl 1027.34009
[26] He, J. H.: Variational theory for linear magneto-electro-elasticity. Int. J. Nonlinear sci. Numer. simul. 2, No. 4, 309-316 (2001) · Zbl 1083.74526
[27] He, J. H.: Variational principle for nano thin film lubrication. Int. J. Nonlinear sci. Numer. simul. 4, No. 3, 313-314 (2003)
[28] He, J. H.: Variational principle for some nonlinear partial differential equations with variable coefficients. Chaos, solitons fractals 19, No. 4, 847-851 (2004) · Zbl 1135.35303
[29] Adomian, G.: A review of the decomposition method in applied mathematics. J. math. Anal. appl. 135, 501-544 (1988) · Zbl 0671.34053
[30] Adomian, G.: Solving frontier problems of physics: the decomposition method. (1994) · Zbl 0802.65122
[31] Wazwaz, A.: A new algorithm for calculating Adomian polynomials for nonlinear operators. Appl. math. Comput. 111, 53-69 (2000) · Zbl 1023.65108
[32] Wazwaz, A.; El-Sayed, S.: A new modification of the Adomian decomposition method for linear and nonlinear operators. Appl. math. Comput. 122, 393-405 (2001) · Zbl 1027.35008
[33] Rèpaci, A.: Nonlinear dynamical systems: on the accuracy of Adomian’s decomposition method. Appl. math. Lett. 3, No. 3, 35-39 (1990) · Zbl 0719.93041
[34] Liu, H. M.: Variational approach to nonlinear electrochemical system. Int. J. Nonlinear sci. Numer. simul. 5, No. 1, 95-96 (2004)
[35] Liu, H. M.: Generalized variational principles for ion acoustic plasma waves by he’s semi-inverse method. Chaos, solitons fractals 23, No. 2, 573-576 (2005) · Zbl 1135.76597
[36] Inokuti, M.; Sekine, H.; Mura, T.: General use of the Lagrange multiplier in non-linear mathematical physics. Variational method in the mechanics of solids, 156-162 (1978)
[37] Cherruault, Y.: Convergence of Adomian’s method. Kybernetes 18, 31-38 (1989) · Zbl 0697.65051
[38] Cherruault, Y.; Adomian, G.: Decomposition methods: A new proof of convergence. Math. comput. Modell. 18, 103-106 (1993) · Zbl 0805.65057
[39] Abbaoui, K.; Cherruault, Y.: New ideas for proving convergence of decomposition methods. Comput. math. Appl. 29, No. 7, 103-108 (1996) · Zbl 0832.47051